Nevada, 2003Flash Flood in Nevada, July 19, 2003
July 19, 2003 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM PST, 4 minutes earlier.
Area forecast discussion, Jul 19, 2:15 PM PST, 4 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT SAT JUL 19 2003
.SYNOPSIS...A MOIST FLOW AROUND A HIGH PRESSURE SYSTEM CENTERED OVER
COLORADO WILL ALLOW ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN TO
FORM OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT.
ALTHOUGH DRIER AIR WILL MOVE INTO THE AREA ON SUNDAY AND
MONDAY...ISOLATED THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE
AREA...MAINLY IN THE AFTERNOONS.
.DISCUSSION...WATER VAPOR SHOWING THAT THE NORTHERN EDGE OF DRY SLOT
MOVING INTO NORTHERN CLARK COUNTY ATTM WITH MINOR RIPPLE HEADING
NORTH ALONG COLORADO RIVER. MAIN FOCUS ATTM IS ALONG THE DRY SLOT
WITH BEST CONVECTION IN SOUTHERN NYE COUNTY. MESOETA/RUC STILL
INDICATE THAT NORTHERN MOJAVE INTO LINCOLN COUNTY HAS THE BEST
DYNAMICS FOR THIS AFTERNOON AND INTO THIS EVENING AND WITH DRY SLOT
HEADING INTO THE AREA...EXPECTED CONVECTION TO FORM DURING THE
REMAINDER OF THE DAY AND CONTINUE INTO THE OVERNIGHT HOURS. WITH PW
VALUES OVER 1.25 INCHES...ISOLATED HEAVY RAIN POSSIBLE...BUT
WIDESPREAD COVERAGE NO LONGER LOOKED FOR AND THE FLASH FLOOD WATCH
HAS BEEN CANCELED. BY SUNDAY...RIDGE CENTERED OVER COLORADO WILL
SHIFT FURTHER TO THE WEST AND DRIER AIR THAT IS CURRENTLY MOVING
INTO THE CWA WILL BEGIN TO TEMPER THUNDERSTORMS OVER THE SOUTHERN
PORTIONS. GFS KEEPS BEST DYNAMICS OVER THE NORTH CENTRAL MOUNTAINS
BUT WILL KEEP SOME RESIDUAL ACTIVITY ACROSS NORTHERN MOJAVE COUNTY.
MONDAY AND TUESDAY CONTINUES THIS SCENARIO WITH RIDGE AXIS TRENDING
TOWARDS A NORTHWEST NEVADA/NORTHWEST NEW MEXICO LINE WITH CENTER
OVER NORTHEAST NEVADA. SOUTHEAST FLOW TO CONTINUE INTO THE CWA WHICH
WILL ALLOW LIMITED MOISTURE OVER THE CWA...BUT HAMPERED SOMEWHAT BY
SUBSIDENCE. END RESULT WILL BE TO KEEP ISOLATED ACTIVITY OVER MAINLY
THE HIGHER TERRAIN...AND TRY TO FINE TUNE ON A DAILY BASIS. TEMPS
THIS AFTERNOON COOLED MORE THAN PREVIOUS THINKING WITH CONSIDERABLE
CONVECTIVE CLOUDS. TEMPERATURES SHOULD REBOUND INTO SUNDAY AND
SLOWLY WARM INTO TUESDAY AS RIDGE CENTER SHIFTS OVER NEVADA.
EXTENDED MODELS REMAIN IN GOOD AGREEMENT IN KEEPING THE UPPER LEVEL
HIGH OVER THE SOUTHERN GREAT BASIN EARLY IN THE EXTENDED. WILL KEEP
ONLY MENTION OF SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER
TERRAIN WITH ANY RESIDUAL MOISTURE THAT REMAINS OVER THE AREA.
MODELS SHOW THE HIGH TO SLOWLY SHIFT EAST BACK TOWARD THE 4-CORNERS
REGION FRIDAY AND SATURDAY. THIS SHOULD ALLOW SOME MOISTURE TO WORK
BACK INTO THE REGION. FOR NOW WILL KEEP MENTION OF THUNDERSTORMS
OVER THE HIGHER TERRAIN...BUT WILL ALSO ADD MENTION FOR MOHAVE
COUNTY IN ARIZONA.
.LAS...NONE
JENSEN/GORELOW
Hazardous weather outlook, Jul 19, 5:00 AM PST, 9 hours 19 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-201300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PDT SAT JUL 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA
.DAY ONE...TODAY
ABUNDANT MOISTURE...AN UNSTABLE AIR MASS AND LIGHT FLOW ALOFT WILL
CREATE FAVORABLE CONDITIONS FOR FLASH FLOOD PRODUCING THUNDERSTORMS
THIS AFTERNOON AND EVENING OVER NORTHWEST ARIZONA AND SOUTH CENTRAL
NEVADA. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON UNTIL 9 PM PDT
(9 PM MST) FOR NORTHERN MOHAVE COUNTY ARIZONA ALONG WITH LINCOLN
AND NYE COUNTIES IN NEVADA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE
HIGHER TERRAIN OF THE SOUTHERN GREAT BASIN SUNDAY FOLLOWED BY LESS
COVERAGE ON MONDAY. A DRIER PATTERN WILL TAKE OVER TUESDAY THROUGH
FRIDAY FOR LITTLE TO NO CHANCE OF THUNDERSTORMS WITHIN THE REGION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
Flash Flood, Nye
- When
- July 19, 2:19 PM PST to 3:30 PM PST
- Where
- Nye County, Pahrump
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.042, -116.472 (the zone’s center; the record gives no point)
Flash flooding was observed in and around the town of Pahrump. Water was running over SR 160 from SR 372 to Dandelion. In the town of Pahrump, roads looked like rivers with a dumpster floating in the road blocking traffic. Mud was going through the Post Office and a trailer park. Basin Ave. and State Route 160 under one foot of water. Flooding extended half mile on Basin Ave. toward the west. Gas station, city park, and a shopping center parking lot were completely flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 19, 20032 deaths · 3 injured · 1 event
- Tornadoes and Hail in Minnesota, July 19, 2003$6.0 million · F0 · 40 events
- Tornado and Hail in North Dakota, July 19, 2003$4.0 million · F0 · 31 events
- Lightning Strikes in South Carolina, July 19 to 21, 2003$175,000 · 2 events
- Tornado and Hail in North Carolina, July 19, 2003$25,000 · F1 · 14 events
- Hail in Minnesota, July 19, 20031 injured · $100,000 · 2.5 in hail · 1 event
- Hail in Nebraska, July 19, 2003$54,000 · 1.75 in hail · 10 events
- Damaging Wind in Louisiana, July 19, 2003$40,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, July 19, 2003$35,000 · 50 kt wind · 2 events
- Lightning Strike and Heavy Rain in North Carolina, July 19 to 21, 2003$30,000 · 2 events
- Hail and Damaging Wind in Alabama, July 19, 2003$20,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Minnesota, July 19, 20031.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367462.